MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER
Model Number 110-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135); Iatrogenic Source (2498)
Date of Event 09/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age and weight were requested, but unavailable from the site.Device lot # was requested, but was unavailable from the site as the device was discarded.The expiration date cannot be determined without a lot#.Device manufactured date cannot be determined without the lot#.The device was discarded by the site.There is no allegation that a malfunction of the device caused or contributed to the reported event.
 
Event or Problem Description
A philips representative reported that during a coronary laser atherectomy procedure for a chronic total occlusion of the circumflex artery, the physician was unable to advance through the lesion (balloons, etc., would not work).The physician began lasing with the elca coronary laser atherectomy catheter 110-004.An artery was perforated.The physician attempted to stop the bleeding with a balloon, but could not.The patient was transferred to the operating room for repair of the injury.Physician was unsure what caused the artery perforation.The patient's status has been requested from the site, but no information has been provided other than what is contained herein.
 
Additional Manufacturer Narrative
On (b)(6) 2018 it was reported by a philips representative that the patient passed away on (b)(6) 2018.

Brand Name
SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
ELCA
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7976271
Report Number1721279-2018-00148
Device Sequence Number16537078
Product Code LPC
UDI-Device Identifier00813132020033
UDI-Public00813132020033
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention;
Date Report Sent to FDA01/01/2005